Alert archive / Idaho / River Flood Warnings in 2011
River Flood Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Jan 16, 2011, 10:35 PM PST for Shoshone County, Idaho. It took effect at Jan 17, 2011, 9:54 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 10:35 PM PST (06:35 UTC)
- In effect from
- Jan 17, 2011, 9:54 AM PST
- Expired
- Jan 17, 2011, 10:18 PM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- Minor
County Shoshone County, ID
The radar
The Spokane radar (KOTX), 135 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St Joe River at Calder (CLDI1). The gauge peaked at 13.18 ft at Jan 17, 2011, 2:00 PM PST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12414500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
855 WGUS46 KOTX 170635 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1035 PM PST SUN JAN 16 2011 ...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY ...A COMBINATION OF RAIN AND MELTING SNOW WILL RESULT IN FLOODING ON THE ST. JOE RIVER. A SIGNIFICANT COLD FRONT WILL LOWER TEMPERATURES BY TUESDAY AND BRING A GRADUAL DRYING TREND.... PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC079-171835- /O.NEW.KOTX.FL.W.0003.110117T1230Z-110118T1104Z/ /CLDI1.1.ER.110117T1230Z.110117T1800Z.110117T2304Z.NO/ 1035 PM PST SUN JAN 16 2011 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED * FLOOD WARNING FOR THE ST JOE RIVER AT CALDER. * FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1/16 9 PM THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST...WITH THE RIVER FORECAST TO CREST AT 13.1 FEET MONDAY MORNING. * FLOOD STAGE IS 13.0 FEET. * AT 13.5 FEET...THE RIVER WILL FLOOD THE CALDER BRIDGE AND SECTIONS OF CALDER ROAD. $$ IDC009-171835- /O.NEW.KOTX.FL.W.0004.110118T0514Z-110122T2100Z/ /SJMI1.1.ER.110118T0514Z.110119T1800Z.110122T0900Z.NO/ 1035 PM PST SUN JAN 16 2011 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED * FLOOD WARNING FOR THE ST JOE RIVER AT ST MARIES. * FROM MONDAY EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:27 PM THE STAGE WAS 30.9 FEET. * MINOR FLOODING IS FORECAST...WITH THE RIVER FORECAST TO REACH 33.2 FEET ON TUESDAY AND REMAIN NEARLY STEADY OR SLIGHTLY RECEDE THROUGH THE END OF THE WEEK. * FLOOD STAGE IS 32.5 FEET. * AT 32.5 FEET...MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS OF THE ST JOE VALLEY. $$
4 follow-up statements
717 WGUS86 KOTX 171241 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 441 AM PST MON JAN 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... COEUR D'ALENE RIVER AT NEAR CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH COUNTY ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY ...A COMBINATION OF RECENT RAIN AND MELTING SNOW WILL RESULT IN FLOODING ON SOME AREA RIVERS INCLUDING THE PALOUSE RIVER AT POTLATCH...THE COEUR D'ALENE RIVER AT CATALDO...AND THE ST JOE RIVER AT CALDER AND ST MARIES. A COLD FRONT WILL LOWER TEMPERATURES BY TUESDAY AND END FURTHER SNOW MELT. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-180041- /O.EXT.KOTX.FL.W.0001.000000T0000Z-110118T1153Z/ /PLOI1.2.RS.110117T0227Z.110117T1030Z.110117T2353Z.NO/ 441 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * UNTIL LATE TONIGHT * AT 3:46 AM MON THE STAGE WAS...16.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER IS CRESTING THIS MORNING AND WILL BEGIN TO RECEDE TODAY. IT IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 16.0 FEET...WATER IS UP TO THE BACK DOOR AT THE CITY SHOP IN PALOUSE. $$ IDC055-079-180041- /O.EXT.KOTX.FL.W.0002.000000T0000Z-110119T1111Z/ /CTLI1.1.RS.110117T0727Z.110118T0000Z.110118T2311Z.NO/ 441 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE COEUR D'ALENE RIVER AT NEAR CATALDO * UNTIL LATE TUESDAY NIGHT * AT 4:01 AM MON THE STAGE WAS...43.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE RIVER WILL CONTINUE TO RISE TODAY...CRESTING AROUND 45.3 FEET EARLY THIS EVENING...BEFORE RECEDING TO BELOW FLOOD STAGE TUESDAY EVENING. * FLOOD STAGE IS 43.0 FEET. * AT 46.0 FEET...WATER MAY APPROACH THE I-90 EXIT NEAR CATALDO. COEUR D'ALENE RIVER ROAD AND LATOUR CREEK ROAD WILL BE INNUNDATED. $$ IDC079-180041- /O.EXT.KOTX.FL.W.0003.110117T1754Z-110118T0640Z/ /CLDI1.1.ER.110117T1754Z.110117T1800Z.110117T1840Z.NO/ 441 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT CALDER * UNTIL THIS EVENING * AT 3:45 AM MON THE STAGE WAS...12.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE THIS MORNING. THE RIVER IS EXPECTED TO CREST RIGHT AROUND FLOOD STAGE ON OR ABOUT NOON TODAY AND BEGIN TO RECEDE THIS AFTERNOON. * AT 13.5 FEET...THE RIVER WILL FLOOD THE CALDER BRIDGE AND SECTIONS OF CALDER ROAD. $$ IDC009-180040- /O.EXT.KOTX.FL.W.0004.110117T1711Z-110122T2149Z/ /SJMI1.1.ER.110117T1711Z.110120T0600Z.110122T0949Z.NO/ 441 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL SATURDAY AFTERNOON * AT 4:15 AM MON THE STAGE WAS...32.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE AND THEN CREST NEAR 33.2 FEET BY TUESDAY AFTERNOON. THE RIVER WILL SLOWLY FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 32.5 FEET...MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS OF THE ST JOE VALLEY. $$
232 WGUS86 KOTX 171849 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1049 AM PST MON JAN 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... COEUR D'ALENE RIVER AT NEAR CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH COUNTY ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY ...RAINFALL AND SNOWMELT HAVE CAUSED FLOODING ACROSS SECTIONS OF KOOTENAI, SHOSHONE, LATAH AND BENEWAH COUNTIES. SIGNIFICANT FLOODING HAS BEEN REPORTED ALONG THE ST. JOE RIVER ROAD FROM ST. MARIES TO ABOVE AVERY. ROAD CLOSURES WERE ALSO REPORTED ALONG THE COEUR D' ALENE RIVER NEAR CATALDO, ON THE CCC ROAD AND ON LATOUR CREEK ROAD... PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-180649- /O.EXT.KOTX.FL.W.0001.000000T0000Z-110118T1154Z/ /PLOI1.2.RS.110117T0227Z.110117T1030Z.110117T2354Z.NO/ 1049 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * UNTIL LATE TONIGHT * AT 9:46 AM MON THE STAGE WAS...16.3 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 16.0 FEET...WATER IS UP TO THE BACK DOOR AT THE CITY SHOP IN PALOUSE. $$ IDC055-079-180649- /O.EXT.KOTX.FL.W.0002.000000T0000Z-110119T1031Z/ /CTLI1.1.RS.110117T0727Z.110118T0000Z.110118T2231Z.NO/ 1049 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE COEUR D'ALENE RIVER AT NEAR CATALDO * UNTIL LATE TUESDAY NIGHT * AT 9:45 AM MON THE STAGE WAS...44.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 45.4 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 46.0 FEET...WATER MAY APPROACH THE I-90 EXIT NEAR CATALDO. COEUR D'ALENE RIVER ROAD AND LATOUR CREEK ROAD WILL BE INNUNDATED. $$ IDC079-180649- /O.EXT.KOTX.FL.W.0003.000000T0000Z-110119T0046Z/ /CLDI1.1.ER.110117T1917Z.110118T0600Z.110118T1246Z.NO/ 1049 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT CALDER * UNTIL TUESDAY AFTERNOON * AT 10:15 AM MON THE STAGE WAS...13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 13.2 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * AT 13.5 FEET...THE RIVER WILL FLOOD THE CALDER BRIDGE AND SECTIONS OF CALDER ROAD. $$ IDC009-180649- /O.EXT.KOTX.FL.W.0004.000000T0000Z-110123T2149Z/ /SJMI1.1.ER.110117T1411Z.110119T0000Z.110123T0949Z.NO/ 1049 AM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL SUNDAY AFTERNOON * AT 9:00 AM MON THE STAGE WAS...32.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 33.7 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * AT 32.5 FEET...MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS OF THE ST JOE VALLEY. $$
125 WGUS86 KOTX 180056 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 456 PM PST MON JAN 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH COUNTY ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. COEUR D'ALENE RIVER AT NEAR CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES ...RAINFALL AND SNOWMELT HAVE CAUSED FLOODING ACROSS SECTIONS OF KOOTENAI, SHOSHONE, LATAH AND BENEWAH COUNTIES. SIGNIFICANT FLOODING HAS BEEN REPORTED ALONG THE ST. JOE RIVER ROAD FROM ST. MARIES TO ABOVE AVERY. ROAD CLOSURES WERE ALSO REPORTED ALONG THE COEUR D' ALENE RIVER FROM CATALDO TO KELLOGG... PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC055-079-181256- /O.CON.KOTX.FL.W.0002.000000T0000Z-110119T1240Z/ /CTLI1.2.RS.110117T0727Z.110118T0600Z.110119T0040Z.NO/ 456 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE COEUR D'ALENE RIVER AT NEAR CATALDO * UNTIL LATE TUESDAY NIGHT * AT 4:30 PM MON THE STAGE WAS...45.7 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 46.2 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 46.0 FEET...WATER MAY APPROACH THE I-90 EXIT NEAR CATALDO. COEUR D'ALENE RIVER ROAD AND LATOUR CREEK ROAD WILL BE INNUNDATED. $$ IDC057-181256- /O.EXT.KOTX.FL.W.0001.000000T0000Z-110118T1457Z/ /PLOI1.2.RS.110117T0227Z.110117T1030Z.110118T0257Z.NO/ 456 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * UNTIL TUESDAY MORNING * AT 4:15 PM MON THE STAGE WAS...15.8 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 16.0 FEET...WATER IS UP TO THE BACK DOOR AT THE CITY SHOP IN PALOUSE. $$ IDC079-181256- /O.EXT.KOTX.FL.W.0003.000000T0000Z-110119T0415Z/ /CLDI1.1.ER.110117T1845Z.110118T0600Z.110118T1615Z.NO/ 456 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT CALDER * UNTIL TUESDAY EVENING * AT 4:30 PM MON THE STAGE WAS...13.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * AT 13.5 FEET...THE RIVER WILL FLOOD THE CALDER BRIDGE AND SECTIONS OF CALDER ROAD. $$ IDC009-181256- /O.EXT.KOTX.FL.W.0004.000000T0000Z-110125T0951Z/ /SJMI1.1.ER.110117T1411Z.110119T0600Z.110124T2151Z.NO/ 456 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL TUESDAY JANUARY 25 * AT 3:55 PM MON THE STAGE WAS...33.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 35.4 FEET BY TOMORROW LATE EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE NEXT MONDAY EARLY AFTERNOON. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$
871 WGUS86 KOTX 180618 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1018 PM PST MON JAN 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... COEUR D'ALENE RIVER AT NEAR CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY ...RAINFALL AND SNOWMELT HAVE CAUSED FLOODING ACROSS SECTIONS OF KOOTENAI, SHOSHONE, LATAH AND BENEWAH COUNTIES. SIGNIFICANT FLOODING HAS BEEN REPORTED ALONG THE ST. JOE RIVER ROAD FROM ST. MARIES TO ABOVE AVERY. ROAD CLOSURES WERE ALSO REPORTED ALONG THE COEUR D' ALENE RIVER FROM CATALDO TO KELLOGG... PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC055-079-181818- /O.EXT.KOTX.FL.W.0002.000000T0000Z-110119T1331Z/ /CTLI1.1.RS.110117T0727Z.110118T0501Z.110119T0131Z.NO/ 1018 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE COEUR D'ALENE RIVER AT NEAR CATALDO * UNTIL LATE TUESDAY NIGHT * AT 9:45 PM MON THE STAGE WAS...45.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * THE RIVER WILL CREST NEAR 45.9 FEET TONIGHT AND THEN FALL TO BELOW FLOOD STAGE BY TUESDAY EVENING. * AT 46.0 FEET...WATER MAY APPROACH THE I-90 EXIT NEAR CATALDO. COEUR D'ALENE RIVER ROAD AND LATOUR CREEK ROAD WILL BE INNUNDATED. $$ IDC057-181818- /O.EXT.KOTX.FL.W.0001.000000T0000Z-110118T1847Z/ /PLOI1.2.RS.110117T0227Z.110117T1030Z.110118T0647Z.NO/ 1018 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE PALOUSE RIVER NEAR POTLATCH * UNTIL TUESDAY MORNING * AT 9:46 PM MON THE STAGE WAS...15.2 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT. * AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK. $$ IDC079-180648- /O.CAN.KOTX.FL.W.0003.000000T0000Z-110118T1843Z/ /CLDI1.1.ER.110117T1845Z.110118T0045Z.110118T0600Z.NO/ 1018 PM PST MON JAN 17 2011 FORECAST INFORMATION FOR ST JOE RIVER AT, CALDER. * AT 10:01 PM MON THE STAGE WAS...12.9 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS FORECAST TO CONTINUE RECEEDING...FALLING BELOW THE ACTION STAGE LEVEL OF 12.0 FEET TUESDAY EVENING. THUS THE FLOOD WARNING HAS BEEN CANCELLED. $$ IDC009-181818- /O.EXT.KOTX.FL.W.0004.000000T0000Z-110126T0307Z/ /SJMI1.1.ER.110117T1411Z.110119T1200Z.110125T1507Z.NO/ 1018 PM PST MON JAN 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL TUESDAY JANUARY 25 * AT 10:04 PM MON THE STAGE WAS...34.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 35.5 FEET BY WEDNESDAY MORNING. THE RIVER WILL THEN SLOWLY RECEDE BUT REMAINING ABOVE FLOOD STAGE INTO EARLY NEXT WEEK. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Jan 16, 10:23 PM PST, 12 minutes earlier.
Area forecast discussion, Jan 16, 10:23 PM PST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1023 PM PST SUN JAN 16 2011
.SYNOPSIS...
A NUMBER OF UNUSUALLY WARM PACIFIC STORM SYSTEMS WILL BRING
LOCALLY HEAVY RAIN AND HIGH MOUNTAIN SNOW INTO EARLY NEXT WEEK.
THE COMBINATION OF RAIN AND MELTING SNOW WILL RESULT IN INCREASED
RUNOFF OVER ALL LOCATIONS. LOCALIZED FLOODING IS POSSIBLE FROM
RISING RIVER LEVELS AND PONDING OF WATER DUE TO POOR DRAINAGE. A
SIGNIFICANT COLD FRONT WILL LOWER TEMPERATURES BY TUESDAY AND
BRING A GRADUAL DRYING TREND.
&&
.DISCUSSION...
THE FORECAST HAS BEEN UPDATED TO ADD A WIND ADVISORY FOR THE MOSES
LAKE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE SOUTH OF MOSES
LAKE WHERE THE NAM INDICATES A 850MB JET MAX EXTENDING FROM
HANFORD TO PULLMAN. INDEED SURFACE OBSERVATIONS THIS EVENING HAVE
SHOWN WINDS GUSTING TO 46-49 MPH AT SADDLE MOUNTAIN AND BEVERLY.
OTHERWISE MAIN FOCUS CONTINUES TO BE ON AREA RIVERS. THE ST. JOE
BASIN IS EXPERIENCES SHARP RISES DUE TO RAIN AND SNOW MELT.
CURRENT TRENDS SUPPORT THESE RIVERS REACHING OR EXCEEDING FLOOD
STAGE. NEW FORECAST JUST ARRIVING FROM THE RIVER FORECAST CENTER
CONFIRM THIS SO ADDITIONAL FLOOD WARNINGS WILL BE OUT SHORTLY. JW
&&
.AVIATION...
06Z TAFS...A STRONG WESTERLY JET WILL EXIST FROM 6-15Z FROM
WENATCHEE TO SPOKANE AND AREAS SOUTH TOWARDS THE WA/OR BORDER. THE
STRONGEST JET WITH 850MB WINDS OF 50-60 KTS WILL EXIST AT
KEAT/KMWH/KPUW/KLWS TERMINALS. INITIALLY KEAT WILL BE SHELTERED
FROM THE WIND RESULTING IN LLWS. THEN THE WINDS ARE EXPECTED TO
MIX TO THE SURFACE AROUND 09Z BUT CONFIDENCE IS LOW REGARDING
EXACT WIND GUSTS IMPACTING KEAT. THE ELEVATED TERRAIN OF KPUW
WILL KEEP WINDS GUSTY THROUGH THE NIGHT. STRATUS WILL REMAIN
BANKED UP INTO THE EAST BASIN RISE INTO KGEG/KSFF/KCOE/KPUW WITH
MOSTLY MVFR CONDITIONS EXPECTED INTO MONDAY. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 42 48 30 36 25 33 / 20 30 10 60 40 10
COEUR D'ALENE 42 46 30 35 27 33 / 40 60 20 60 50 10
PULLMAN 43 49 31 38 28 35 / 20 60 20 60 70 10
LEWISTON 47 58 35 42 32 40 / 10 50 20 60 70 20
COLVILLE 37 46 28 34 23 34 / 30 20 10 50 40 10
SANDPOINT 41 43 31 34 26 32 / 90 70 30 40 50 10
KELLOGG 41 42 29 34 29 33 / 100 90 70 60 60 30
MOSES LAKE 34 49 29 38 27 36 / 0 10 0 50 30 0
WENATCHEE 37 53 30 35 27 35 / 20 10 10 60 30 10
OMAK 33 43 27 34 23 31 / 10 20 10 30 20 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH THROUGH TUESDAY AFTERNOON COEUR D'ALENE AREA...
NORTHERN PANHANDLE.
WIND ADVISORY UNTIL 4 PM PST MONDAY ABOVE 2000 FEET FOR THE
IDAHO PALOUSE.
WA...FLOOD WATCH THROUGH TUESDAY AFTERNOON EAST SLOPES NORTHERN
CASCADES...NORTHEAST MOUNTAINS...SPOKANE AREA.
WIND ADVISORY UNTIL 4 PM PST MONDAY ABOVE 2000 FEET FOR THE
LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON PALOUSE.
WIND ADVISORY UNTIL 4 PM PST MONDAY MOSES LAKE AREA...WATERVILLE
PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Jan 16, 6:21 AM PST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 621 AM PST SUN JAN 16 2011 IDZ001>004-026-027-WAZ031>038-041>044-171430- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 621 AM PST SUN JAN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN AND WINDY CONDITIONS WILL IMPACT MUCH OF THE INLAND NORTHWEST TODAY. ON THE PALOUSE AND HIGHER TERRAIN OF SOUTHEAST WASHINGTON GUSTS OF 45 MPH ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MILD AND WET WEATHER WILL CONTINUE THROUGH MONDAY WITH OCCASIONAL RAIN SHOWERS...HIGH SNOW LEVELS AND BREEZY WINDS. THE COMBINATION OF THE MELTING SNOW AND RAIN WILL CONTRIBUTE TO RISES ON MANY CREEKS AND SMALL STREAMS. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION LATE TUESDAY INTO TUESDAY NIGHT...FOLLOWED BY COOLER MORE SEASONAL TEMPERATURES. THERE IS THE POTENTIAL FOR LIGHT TO MODERATE SNOW IN THE MOUNTAINS. DRIER AND COOLER WEATHER IS FORECAST BY WEDNESDAY THROUGH THE REST OF THE WEEK. THIS SHOULD HELP RUNOFF AND WATER LEVELS ON CREEKS AND STREAMS TO SUBSIDE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 10:35 PM PST | River Flood Warning | OTX | Benewah | 4 days |
| Jan 17, 11:59 AM PST | Areal Flood Advisory | OTX | Kootenai | 25 hr |
Nearby
River Flood Warnings in Idaho, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.